Comparison Theorems for Multi-Dimensional General Mean-Field BDSDES


In this paper we study multi-dimensional mean-field backward doubly stochastic differential equations (BDSDEs), that is, BDSDEs whose coefficients depend not only on the solution processes but also on their law. The first part of the paper is devoted to the comparison theorem for multi-dimensional mean-field BDSDEs with Lipschitz conditions. With the help of the comparison result for the Lipschitz case we prove the existence of a solution for multi-dimensional mean-field BDSDEs with an only continuous drift coefficient of linear growth, and we also extend the comparison theorem to such BDSDEs with a continuous coefficient.

This is a preview of subscription content, access via your institution.


  1. [1]

    Buckdahn R, Djehiche B, Li J, et al. Mean-field backward stochastic differential equations. A limit approach. Annals of Probability, 2009, 37(4): 1524–1565

    MathSciNet  MATH  Google Scholar 

  2. [2]

    Buckdahn R, Li J, Peng S. Mean-field backward stochastic differential equations and related partial differential equations. Stochastic Processes and their Applications, 2009, 119(10): 3133–3154

    MathSciNet  Article  Google Scholar 

  3. [3]

    Buckdahn R, Li J, Peng S, et al. Mean-field stochastic differential equations and associated PDEs. Annals of Probability, 2017, 45(2): 824–878

    MathSciNet  Article  Google Scholar 

  4. [4]

    Buckdahn R, Quincampoix M, Rascanu A. Viability property for a backward stochastic differential equation and applications to partial differential equations. Probab Theory Relat Fields, 2000, 116: 485–504

    MathSciNet  Article  Google Scholar 

  5. [5]

    Chen Y, Xing C, Zhang X. Lp solution of general mean-field BSDEs with continuous coefficients. Acta Mathematica Scientia, 2020, 40B(4): 1116–1140

    Article  Google Scholar 

  6. [6]

    Hamadène S. Multidimensional backward stochastic differential equations with uniformly continuous coefficients. Bernoulli, 2003, 9(3): 517–534

    MathSciNet  Article  Google Scholar 

  7. [7]

    Hu Y, Peng S. On the comparison theorem for multidimensional BSDEs. Comptes Rendus Mathematique, 2006, 343(2): 135–140

    MathSciNet  Article  Google Scholar 

  8. [8]

    Jia G. A uniqueness theorem for the solution of backward stochastic differential equations. Comptes Rendus Mathematique, 2008, 346(7/8): 439–444

    MathSciNet  Article  Google Scholar 

  9. [9]

    Kac M. Foundations of kinetic theory. Proceedings of The third Berkeley symposium on mathematical statistics and probability. 1956, 3(3): 171–197

    MathSciNet  MATH  Google Scholar 

  10. [10]

    Lasry J M, Lions P L. Mean field games. Japan J Math, 2007, 2: 229–260

    MathSciNet  Article  Google Scholar 

  11. [11]

    Lepeltier J P, San Martin J. Backward stochastic differential equations with continuous coefficient. Statistics and Probability, 1997, 32(4): 425–430

    MathSciNet  Article  Google Scholar 

  12. [12]

    Li J. Mean-field forward and backward SDEs with jumps and associated nonlocal quasi-linear integral-PDEs. Stochastic Processes and their Applications, 2018, 128(9): 3118–3180

    MathSciNet  Article  Google Scholar 

  13. [13]

    Li J, Liang H, Zhang X. General mean-field BSDEs with continuous coefficients. Journal of Mathematical Analysis and Applications, 2018, 466(1): 264–280

    MathSciNet  Article  Google Scholar 

  14. [14]

    Li J, Xing C. General mean-field BDSDEs with continuous coefficients. 2020, Submitted

  15. [15]

    Lin Q, Wu Z. A comparison theorem and uniqueness theorem of backward doubly stochastic differential equations. Acta Mathematicae Applicatae Sinica, English Series, 2011, 27(2): 223–232

    MathSciNet  Article  Google Scholar 

  16. [16]

    Pardoux E, Peng S. Adapted solution of a backward stochastic differential equation. Systems&Control Letters, 1990, 14(1): 55–61

    MathSciNet  MATH  Google Scholar 

  17. [17]

    Pardoux E, Peng S. Backward doubly stochastic differential equations and systems of quasilinear SPDEs. Probab Theory Relat Fields, 1994, 98: 209–227

    MathSciNet  Article  Google Scholar 

  18. [18]

    Shi Y, Gu Y, Liu K. Comparison theorem of backward doubly stochastic differential equations and applications. Stochastic Analysis and Application, 2005, 23: 97–110

    MathSciNet  Article  Google Scholar 

  19. [19]

    Zhu B, Han B. Comparison theorems for the multidimensional BDSDEs and applications. Journal of Applied Mathematics, 2012, 2012

Download references

Author information



Corresponding authors

Correspondence to Chuanzhi Xing or Ying Peng.

Additional information

The work has been supported in part by the NSF of P.R.China (11871037; 11222110), Shandong Province (JQ201202), NSFC-RS (11661130148; NA150344), 111 Project (B12023).

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Li, J., Xing, C. & Peng, Y. Comparison Theorems for Multi-Dimensional General Mean-Field BDSDES. Acta Math Sci 41, 535–551 (2021).

Download citation

Key words

  • Backward doubly stochastic differential equations
  • mean-field
  • multi-dimensional comparison theorem
  • continuous condition

2010 MR Subject Classification

  • 60H10